MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 806516
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon popped and the catheter came out.The catheters were failed and did not last a month.The event had happened in about 18-22 days in the month.Per follow-up information received on 05nov2020, the balloon inflated with 8cc saline.Also, the customer noted that the balloon on the catheters popped on their own after 3 weeks of use.No missing pieces were observed.
 
Event or Problem Description
It was reported that the balloon popped and the catheter came out.The catheters were failed and did not last a month.The event had happened in about 18 to 22 days in the month.Per follow up information received on 05nov2020 the balloon inflated with 8 ml saline.Also the customer noted that the balloon on the catheters popped on their own after 3 weeks of use.No missing pieces were observed.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the problem could not be reproduced.Visual evaluation of the returned sample noted one opened (with no original package) used bardia silicone foley catheter and one unopened bardia silicone foley catheter was received.Visual inspection of the used sample noted a lot of buildup inside the catheter.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1 percent aqueous methylene blue per 100 ml distilled water), and allowed to rest for 30 minutes with no observed leaks.The catheter was passively deflated and the drainage lumen was flushed with no observed leaks.The unopened sample was inflated with 10 ml methylene blue solution (3 drops 1 percent aqueous methylene blue per 100 ml distilled water) and was allowed to rest for 30 minutes with no observed leaks.The drainage lumen was flushed and there was no observed leaks.A potential root cause for this failure mode was unable to determine because the reported event was unconfirmed.The device had met relevant specifications.The product used for the treatment.The product did not caused the reported failure.The investigation indicated that the reported issue was not manufacturing or supplier related.Therefore a device history record review was not required.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water.5cc balloon: use 10ml sterile water.30cc balloon: use 35ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDIA ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10909635
Report Number1018233-2020-21222
Device Sequence Number3045779
Product Code EZL
UDI-Device Identifier00801741039171
UDI-Public(01)00801741039171
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/26/2024
Device Model Number806516
Device Catalogue Number806516
Device Lot NumberNGDW3881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;